An asymptotic representation of a ratio of two statistics and its applications

Yoshihiko Maesono

Research output: Contribution to journalArticle

Abstract

Some statistics in common use take a form of a ratio of two statistics. In this paper, we will discuss asymptotic properties of the ratio statistic. We obtain an asymptotic representation of the ratio with remainder term op(n-1) and a Edgeworth expansion with remainder term o(n-1/2). And as example, the asymptotic representation and the Edgeworth expansion of the jackknife skewness estimator for U-statistics are established and we discuss the biases of the skewness estimator theoretically. We also apply the result to an estimator of Pearson's coefficient of variation and the sample correlation coefficient.

Original languageEnglish
Pages (from-to)305-327
Number of pages23
JournalCommunications in Statistics - Theory and Methods
Volume27
Issue number2
DOIs
Publication statusPublished - Jan 1 1998

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistics and Probability

Cite this